Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 15, NWS La Crosse, WI

June 22, 2015Crawford County, Wisconsin; Clayton County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 22, 2015, 6:54 AM CDT for Crawford County, Wisconsin; Clayton County, Iowa. It was in force for 66 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 6:54 AM CDT (11:54 UTC)
Expired
Jun 22, 2015, 8:00 AM CDT
In force
66 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Clayton County, IA, Crawford County, WI

The radar

The La Crosse radar (KARX), 83 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 7:13 AM CDTHAIL 0.75Prairie Du Chien, WIPUBLIC REPORTED DIME SIZE HAIL IN THE CITY OF PRAIRIE DU CHIEN VIA BROADCAST MEDIA
Jun 22, 7:19 AM CDTHAIL 1.52 E Prairie Du Chien, WIAT POLICE OFFICERS HOMES.
Jun 22, 7:23 AM CDTHAIL 11 N Prairie Du Chien, WIMULTIPLE REPORTS OF QUARTER SIZE HAIL ON THE NORTH SIDE OF PRAIRIE DU CHIEN.
Jun 22, 7:43 AM CDTHAIL 12 Nw Wauzeka, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 6:03 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1911 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WUUS53 KARX 221154
SVRARX
IAC043-WIC023-221300-
/O.NEW.KARX.SV.W.0015.150622T1154Z-150622T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
654 AM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CLAYTON COUNTY IN NORTHEASTERN IOWA...
  CRAWFORD COUNTY IN SOUTHWESTERN WISCONSIN...

* UNTIL 800 AM CDT

* AT 654 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MCGREGOR...
  OR OVER PRAIRIE DU CHIEN...MOVING NORTHEAST AT 30 MPH.

  HAZARD...GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  PRAIRIE DU CHIEN AROUND 700 AM.
  BOSCOBEL AROUND 745 AM CDT.
  SOLDIERS GROVE AROUND 800 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BRIDGEPORT...SENECA...WAUZEKA...CLAYTON AND GAYS MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4303 9133 4308 9126 4308 9118 4313 9118
      4342 9082 4342 9067 4317 9067 4317 9069
      4312 9074 4311 9080 4307 9088 4306 9094
      4303 9097 4299 9106 4300 9113 4299 9115
      4298 9116 4293 9114 4292 9116
TIME...MOT...LOC 1154Z 231DEG 26KT 4301 9118 

HAIL...1.75IN
WIND...<50MPH
 
$$

SHEA
5 follow-up statements
738 
WWUS53 KARX 221208
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
708 AM CDT MON JUN 22 2015

IAC043-WIC023-221300-
/O.CON.KARX.SV.W.0015.000000T0000Z-150622T1300Z/
CLAYTON IA-CRAWFORD WI-
708 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTH CENTRAL CLAYTON AND CRAWFORD COUNTIES...

AT 708 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PRAIRIE DU
CHIEN...MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  SOLDIERS GROVE AROUND 800 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BRIDGEPORT...SENECA...WAUZEKA...CLAYTON AND GAYS MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4303 9133 4308 9126 4308 9118 4313 9118
      4342 9082 4342 9067 4317 9067 4317 9069
      4312 9074 4311 9080 4307 9088 4306 9094
      4303 9097 4299 9106 4300 9113 4299 9115
      4298 9116 4293 9114 4292 9116
TIME...MOT...LOC 1208Z 214DEG 22KT 4308 9112 

HAIL...1.00IN
WIND...<50MPH
 
$$

SHEA
164 
WWUS53 KARX 221221
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
721 AM CDT MON JUN 22 2015

IAC043-221231-
/O.CAN.KARX.SV.W.0015.000000T0000Z-150622T1300Z/
CLAYTON IA-
721 AM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLAYTON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO 
WISCONSIN. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHEASTERN IOWA AND SOUTHWESTERN WISCONSIN.

LAT...LON 4304 9118 4313 9118 4342 9082 4342 9067
      4317 9067 4317 9069 4312 9076 4311 9080
      4307 9087 4306 9094 4303 9097 4302 9100
      4301 9102 4300 9105 4299 9106 4300 9113
      4299 9116
TIME...MOT...LOC 1221Z 231DEG 26KT 4314 9102 

$$

WIC023-221300-
/O.CON.KARX.SV.W.0015.000000T0000Z-150622T1300Z/
CRAWFORD WI-
721 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR CRAWFORD COUNTY...

AT 721 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF HARPERS FERRY...OR 9 MILES NORTHEAST OF PRAIRIE DU CHIEN...MOVING
NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  BOSCOBEL AROUND 745 AM CDT.
  SOLDIERS GROVE AROUND 800 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BRIDGEPORT...SENECA...WAUZEKA...CLAYTON AND GAYS MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4304 9118 4313 9118 4342 9082 4342 9067
      4317 9067 4317 9069 4312 9076 4311 9080
      4307 9087 4306 9094 4303 9097 4302 9100
      4301 9102 4300 9105 4299 9106 4300 9113
      4299 9116
TIME...MOT...LOC 1221Z 231DEG 26KT 4314 9102 

HAIL...1.00IN
WIND...<50MPH
 
$$

SHEA
533 
WWUS53 KARX 221238
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
738 AM CDT MON JUN 22 2015

WIC023-221300-
/O.CON.KARX.SV.W.0015.000000T0000Z-150622T1300Z/
CRAWFORD WI-
738 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR EASTERN CRAWFORD COUNTY...

AT 737 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
BOSCOBEL...MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  BOSCOBEL AROUND 745 AM CDT.
  SOLDIERS GROVE AROUND 755 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BRIDGEPORT...WAUZEKA...CLAYTON...GAYS MILLS AND EASTMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4311 9108 4342 9082 4342 9067 4317 9067
      4317 9069 4312 9076 4311 9080 4307 9087
      4306 9094 4303 9097 4302 9100 4301 9102
      4300 9105 4299 9106
TIME...MOT...LOC 1237Z 238DEG 39KT 4318 9088 

HAIL...1.00IN
WIND...<50MPH
 
$$

SHEA
918 
WWUS53 KARX 221247
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
747 AM CDT MON JUN 22 2015

WIC023-221300-
/O.CON.KARX.SV.W.0015.000000T0000Z-150622T1300Z/
CRAWFORD WI-
747 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR EASTERN CRAWFORD COUNTY...

AT 747 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF 
BOSCOBEL...MOVING NORTHEAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING 
LARGE HAIL AROUND THE PRAIRIE DU CHIEN AREA.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  BOSCOBEL AROUND 755 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WAUZEKA...CLAYTON...GAYS MILLS...STEUBEN AND BELL CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4312 9100 4342 9082 4342 9067 4317 9067
      4317 9069 4312 9076 4311 9080 4307 9087
      4306 9094
TIME...MOT...LOC 1247Z 233DEG 29KT 4317 9084 

HAIL...1.00IN
WIND...<50MPH
 
$$

SHEA
123 
WWUS53 KARX 221301
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
801 AM CDT MON JUN 22 2015

WIC023-221310-
/O.EXP.KARX.SV.W.0015.000000T0000Z-150622T1300Z/
CRAWFORD WI-
801 AM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAWFORD COUNTY HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE 
THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER HAIL AND HEAVY RAIN ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

MORE STORMS COMING IN FROM THE WEST WILL PRODUCE STRONG WINDS DURING THE NEXT 
HOUR OR SO AS WELL. ADDITIONAL WARNINGS ARE POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN WISCONSIN.

LAT...LON 4312 9100 4342 9082 4342 9067 4317 9067
      4317 9069 4312 9076 4311 9080 4307 9087
      4306 9094
TIME...MOT...LOC 1258Z 231DEG 26KT 4317 9084 

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:40 AM CDT, 14 minutes earlier.

Area forecast discussion, Jun 22, 6:40 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
640 AM CDT MON JUN 22 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 259 AM CDT MON JUN 22 2015

ALL EYES AGAIN ON THE CONVECTION EXPECTED TO IMPACT THE AREA
TODAY. A COUPLE OF AREAS TO WATCH. FIRST AREA OF THUNDERSTORMS
ALONG AN EAST-WEST LINE ACROSS NORTHERN IA ON THE NOSE OF THE BEST
WARM/MOIST ADVECTION. THIS LINE DRIFTING SLOWLY NORTHWARD AS IT IS
ANCHORED TO A WARM FRONT/TROUGH. ANTICIPATE THIS DRIFTING INTO THE
NORTHEAST IA BEFORE AROUND SUNRISE...AND INTO SOUTHEAST MN AROUND
12Z. MODELS FORECAST INCREASING ELEVATED INSTABILITY TO GO ALONG
WITH THE HIGH BULK SHEAR OVER 60KTS...SO SOME OF THESE STORMS COULD
INTENSIFY AND PRODUCE LARGE HAIL AND DAMAGING WINDS. MEANWHILE TO
OUR WEST...SEVERAL CLUSTERS OF STORMS WERE ONGOING ACROSS EASTERN
SD AND WESTERN MN. THESE STORMS WERE PRODUCING HAIL AND DAMAGING
WINDS AND WERE RACING EASTWARD TOWARD THE REGION. THESE STORMS
ARE DRIVEN BY A POTENT SHORT WAVE...WITH A PIECE MOVING THROUGH
ND AND A STRONGER PIECE DROPPING IN FROM SASKATCHEWAN. THESE
STORMS ARE ON TARGET TO MOVE INTO THE AREA BY MID-MORNING. GIVEN
THAT THIS IS TYPICALLY A DIURNAL LULL TIME FOR STRONG STORMS...IT
IS EXPECTED THAT THEY WILL BE WEAKENING TO SOME DEGREE. BUT GIVEN
THE STRONG DYNAMICS IT IS POSSIBLE THAT THEY WILL CONTINUE TO
REMAIN STRONG OR SEVERE AS THEY MOVE THROUGH. CURRENTLY...SPC HAS
A SEVERE THUNDERSTORM WATCH FOR ALL OF SOUTHERN MN UNTIL 9 AM...
EXCEPT FOR OUR 7 COUNTIES. IF STORMS CONTINUE TO BE STRONG...OUR
COUNTIES COULD BE ADDED.

IT IS EXPECTED THAT THE BULK OF THE STORMS WILL BE MOVING QUICKLY
THROUGH THE AREA DURING THE MORNING...AND DEPARTING BY EARLY
AFTERNOON. BUT JUST AS WE REACH THE MAXIMUM HEATING TIME OF DAY...
THE TRAILING COLD FRONT OF THE MAIN SYSTEM WILL BE MOVING THROUGH
FOR THE AFTERNOON HOURS. NEARLY ALL OF THE MODELS SUGGEST NEW
CONVECTION WILL FIRE ALONG THE FRONT...BUT JUST HOW MUCH WILL BE
THE BIG QUESTION. WILL WE HAVE TIME TO RECOVER FROM THE MORNING
ACTIVITY WITH ENOUGH INSTABILITY? THE HIGHEST LIKELIHOOD FOR THIS
WILL BE OVER THE FAR SOUTHEAST AND EAST COUNTIES OF OUR SERVICE
AREA DURING THE AFTERNOON AND EARLY EVENING. BUT THERE MAY NOT BE
ENOUGH TIME AND/OR SUPPORT FOR THESE TO BECOME SEVERE AGAIN. THIS
WILL NEED TO BE MONITORED THROUGH THE DAY AS THE SITUATION EVOLVES
BEHIND THE INITIAL CONVECTION. GIVEN THE AMOUNT OF SHEAR...ANY
STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE.
BEHIND THE FRONT...BRISK NORTHWEST WINDS WILL QUICKLY DROP
TEMPERATURES AND HUMIDITY...WITH CLEARING SKIES.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 259 AM CDT MON JUN 22 2015

HIGH PRESSURE WILL PROVIDE A DRY DAY ON TUESDAY. BUT THE NORTHWEST
FLOW REGIME WILL KEEP THE PARADE OF SYSTEMS COMING. THE FRONTAL
BOUNDARY WHICH WILL BE LINGERING TO OUR SOUTH WILL BEGIN MOVING
BACK NORTH AGAIN BY WEDNESDAY...AND AS WEAK SHORT WAVES MOVE
THROUGH THE FLOW THEY WILL HELP TO TRIGGER CONVECTIVE ACTIVITY AS
THE MOIST AND UNSTABLE AIR MOVES UP AND OVER THE BOUNDARY. THIS
COULD BRING SOME RAIN TO THE SOUTHERN PORTION OF THE FORECAST
AREA AS EARLY AS TUESDAY NIGHT...WITH THE REMAINDER OF THE REGION
HAVING RAIN CHANCES WEDNESDAY THROUGH THURSDAY. STORMS WEDNESDAY
AFTERNOON AND EVENING COULD BE ON THE STRONG SIDE...SO WILL HAVE
TO MONITOR FOR SEVERE POTENTIAL. BEYOND THURSDAY...CONFIDENCE IN
THE FORECAST IS LOWERING AS THE UPPER LEVEL PATTERN BEGINS TO
SHIFT TO MORE OF A NORTHWEST FLOW. THE MAIN POLAR VORTEX SHIFTS
SOUTHWARD INTO HUDSON BAY BY THE END OF THE WEEK...WITH MORE OF A
FLOW OF COOLER AIR INTO THE REGION EXPECTED. BUT THE VARIOUS MEDIUM
RANGE MODELS DIFFER AS TO THE DEGREE OF COLD INTRUSION. THE
UNFORTUNATE SIDE EFFECT OF THIS COOLER AIR /BESIDES THE BELOW
NORMAL TEMPERATURES/ IS THAT STEEP LAPSE RATES AND STRONG SUNSHINE
POINT TO THE POSSIBILITY OF DIURNALLY DRIVEN SHOWER ACTIVITY. THUS
HAVE OPTED TO KEEP LOW CHANCES FOR RAIN IN THE FORECAST FOR MUCH
OF THE EXTENDED PERIOD.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 640 AM CDT MON JUN 22 2015

MAIN TAF CONCERNS IS COMPLEX OF SHOWERS AND THUNDERSTORMS TO MOVE
INTO THE RST/LSE TAF SITES THIS MORNING. COMPLEX OF SHOWERS AND
THUNDERSTORMS OVER CENTRAL SOUTHERN MINNESOTA WILL QUICKLY MOVE
EAST ACROSS THE TAF SITES THIS MORNING. WITH THE SHOWERS AND
THUNDERSTORMS EXPECT MVFR AND POTENTIAL IFR TO LIFR CONDITIONS AT
BOTH RST/LSE TAF SITES. THE THUNDERSTORMS WILL HAVE THE POTENTIAL
TO GUSTS UP TO 35 TO 45 KNOTS AT THE TAF SITES. BEHIND THE
BACK EDGE OF THE LINE OF SHOWERS AND THUNDERSTORMS...A TIGHT
PRESSURE GRADIENT IS PRODUCING WIND GUST OF 40 TO 45 KNOTS OVER
SOUTHWEST MINNESOTA. THERE IS POTENTIAL WIND GUSTS OF 35 TO 40
KNOTS WILL CONTINUE TO AROUND 16Z. HAVE EXTENDED THE TEMPO GROUP TO
16Z TO ACCOUNT FOR THESE POTENTIAL WIND GUST BEHIND THE LINE OF
SHOWERS/THUNDERSTORMS. WINDS MIXING DOWN ALOFT ARE EXPECTED TO PRODUCE
25 TO 30 KNOT WIND GUST BEHIND COLD FRONT AFTER 19Z TODAY AND
CONTINUE INTO THE EARLY EVENING HOURS AT BOTH RST/LSE TAF SITES.
HIGH PRESSURE BUILDS INTO WESTERN MINNESOTA BY 06Z TUESDAY AND
PROVIDE VFR CONDITIONS AT BOTH RST/LSE TAF SITES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...MW
LONG TERM...MW
AVIATION...DTJ
Hazardous weather outlook, Jun 22, 4:20 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
420 AM CDT MON JUN 22 2015

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231030-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
420 AM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS MORNING. SOME OF
THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...
AND HEAVY DOWNPOURS. STORMS WILL MOVE EAST OF THE AREA BY MID-
DAY...BUT AS THE MAIN COLD FRONT MOVES IN THIS AFTERNOON THERE IS
THE POTENTIAL FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. LARGE HAIL
AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE NEW STORMS...WHICH
SHOULD MAINLY AFFECT AREAS EAST OF A LINE FROM NEILLSVILLE AND
BLACK RIVER FALLS WISCONSIN...DOWN TO OELWEIN IOWA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY

STORMS WILL BE POSSIBLE FROM TIME TO TIME FROM TUESDAY NIGHT ALL
THE WAY THROUGH SUNDAY. AT THIS TIME...IT APPEARS THERE IS A
CHANCE FOR SOME OF THE STORMS TO BE STRONG OR SEVERE OVER
NORTHEAST IOWA AND SOUTHWEST WISCONSIN ON WEDNESDAY. OTHERWISE...
ORGANIZED SEVERE WEATHER DOES NOT APPEAR LIKELY THROUGH THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING...AND AGAIN THIS
AFTERNOON.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MW

In the hours before

Special weather statement, Jun 22, 4:38 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
438 AM CDT MON JUN 22 2015

IAZ008-MNZ094-221015-
MITCHELL-MOWER-
438 AM CDT MON JUN 22 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MOWER AND NORTHERN
MITCHELL COUNTIES...

AT 435 AM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR HAYWARD...
MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  AUSTIN AND LYLE AROUND 455 AM CDT.
  STACYVILLE AND ROSE CREEK AROUND 505 AM CDT.
  ADAMS AROUND 510 AM CDT.
  GRAND MEADOW AROUND 515 AM CDT.

HEAVY DOWNPOURS ARE ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED PONDING OF WATER. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

A LARGER COMPLEX OF STORMS IS ALSO APPROACHING FROM THE WEST AT
SPEEDS OF NEARLY 70 MPH. THESE STORMS WILL ARRIVE IN THE AREA
BETWEEN 630 AND 7 AM. STRONG WINDS ARE EXPECTED WITH THOSE STORMS.

LAT...LON 4373 9305 4377 9256 4333 9256 4338 9302
      4350 9303 4350 9305
TIME...MOT...LOC 0935Z 268DEG 41KT 4356 9324

MW
Special weather statement, Jun 22, 5:15 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
515 AM CDT MON JUN 22 2015

MNZ086-087-094-095-221100-
OLMSTED-FILLMORE-DODGE-MOWER-
515 AM CDT MON JUN 22 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOWER...DODGE...
FILLMORE...AND OLMSTED COUNTIES...

AT 513 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BLOOMING PRAIRIE TO NEAR AUSTIN...AND MOVING
EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS...ALONG WITH HEAVY DOWNPOURS.

THESE STORMS WILL BE NEAR...
  BROWNSDALE AND ROSE CREEK AROUND 520 AM CDT.
  HAYFIELD AND ADAMS AROUND 530 AM CDT.
  LE ROY AROUND 545 AM CDT.
  GRAND MEADOW AROUND 550 AM CDT.
  BYRON AROUND 555 AM CDT.
  STEWARTVILLE AROUND 600 AM CDT.

HEAVY DOWNPOURS ARE ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED PONDING OF WATER. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

A LARGER COMPLEX OF STORMS IS ALSO APPROACHING FROM THE WEST AT
SPEEDS OF NEARLY 70 MPH. THESE STORMS WILL ARRIVE IN THE AREA
BETWEEN 630 AND 7 AM. STRONG WINDS ARE EXPECTED WITH THOSE STORMS.

LAT...LON 4396 9305 4407 9244 4351 9244 4350 9305
TIME...MOT...LOC 1013Z 255DEG 26KT 4383 9299 4354 9286

MW
Special weather statement, Jun 22, 6:04 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
604 AM CDT MON JUN 22 2015

IAZ008>010-018-019-MNZ086-087-094-095-221200-
FLOYD-WINNESHIEK-MITCHELL-HOWARD-CHICKASAW-OLMSTED-FILLMORE-DODGE-
MOWER-
604 AM CDT MON JUN 22 2015

...STRONG TO SEVERE THUNDERSTORMS WILL IMPACT SOUTHEAST MINNESOTA AND NORTHEAST
IOWA EARLY THIS MORNING...

CLUSTERS OF STORMS ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA WILL BRING
ROUNDS OF HEAVY RAIN...HAIL...FREQUENT LIGHTNING AND STRONG WINDS AT TIMES THIS
MORNING. A LINE OF STRONGER STORMS WILL FOLLOW THAT...BETWEEN 7AM AND 9AM...
THAT COULD PRODUCE WIND DAMAGE SO REMAIN ALERT FOR WARNINGS AND SEVERE WEATHER.

BE CAREFUL NEAR TREES AND POWER LINES THIS MORNING...ESPECIALLY AS THE STRONGER
WINDS MOVE IN.

LAT...LON 4420 9304 4420 9269 4415 9268 4419 9268
      4420 9233 4411 9232 4410 9208 4386 9208
      4385 9230 4384 9173 4350 9173 4350 9161
      4308 9161 4308 9208 4291 9208 4291 9303
TIME...MOT...LOC 1102Z 269DEG 49KT 4399 9300 4309 9299

SHEA
Local storm report, Jun 22, 6:35 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
635 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 AM     HAIL             ELKADER                 42.86N 91.40W
06/22/2015  E1.00 INCH       CLAYTON            IA   PUBLIC

&&

RLB
Local storm report, Jun 22, 6:46 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
646 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HEAVY RAIN       2 SW AUSTIN             43.65N 93.00W
06/22/2015  E2.21 INCH       MOWER              MN   NWS EMPLOYEE

&&

RLB
Local storm report, Jun 22, 6:48 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
648 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 AM     HAIL             1 N CRESCO              43.38N 92.12W
06/22/2015  E1.25 INCH       HOWARD             IA   PUBLIC

&&

RLB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:55 AM CDTSpecial Weather StatementARXGrant80 min
Jun 22, 8:15 AM CDTFlash Flood WarningARXCrawford3 hr
Jun 22, 8:27 AM CDTSevere Thunderstorm WarningARXCrawford33 min
Jun 22, 8:40 AM CDTSevere Thunderstorm WarningARXGrant, Richland50 min
Jun 22, 6:41 PM CDTSpecial Weather StatementARXTaylor49 min
Jun 22, 6:04 AM CDTSpecial Weather StatementARXChickasaw, Floyd, Howard, Mitchell, Winneshiek56 min
Jun 22, 6:33 AM CDTSevere Thunderstorm WarningARXMitchell42 min
Jun 22, 6:46 AM CDTSevere Thunderstorm WarningARXHoward, Winneshiek59 min
Jun 22, 6:55 AM CDTFlash Flood WarningARXHoward, Mitchell4 hr
Jun 22, 7:58 AM CDTSevere Thunderstorm WarningARXAllamakee, Clayton, Fayette62 min
Jun 22, 7:58 AM CDTWind AdvisoryARXChickasaw, Floyd, Howard, Mitchell3 hr
Jun 22, 9:26 AM CDTRiver Flood WarningARXFloyd67 hr
Jun 22, 11:25 AM CDTAreal Flood AdvisoryARXAllamakee, Winneshiek3 hr
Jun 22, 1:57 PM CDTRiver Flood WarningARXAllamakee54 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.